Alert archive / Colorado / Special Weather Statements in 2014

Special Weather Statement, NWS Pueblo, CO

May 28, 2014Teller County, Colorado

NWS Pueblo, CO issued this special weather statement at May 28, 2014, 4:47 PM MDT for Teller County, Colorado. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2014, 4:47 PM MDT (22:47 UTC)
Expired
May 28, 2014, 5:15 PM MDT
In force
28 min
Issued by
NWS Pueblo, CO

County Teller County, CO

The radar

The Pueblo radar (KPUX), 86 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2576 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

036 
WWUS85 KPUB 282247
SPSPUB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
447 PM MDT WED MAY 28 2014
 
COZ081-084-085-282315-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
447 PM MDT WED MAY 28 2014

...SPECIAL WEATHER STATEMENT...

AT 445 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SHOWERS OVER CASCADE-CHIPITA PARK...OR 12 MILES NORTHWEST OF 
COLORADO SPRINGS...MOVING EAST AT 25 MPH.

RAINFALL AMOUNTS OF .10 INCHES OR LESS WILL BE POSSIBLE ON THE WALDO 
CANYON BURN SCAR WITH THESE SHOWERS. IT IS NOT LIKELY TO CAUSE 
FLOODING.

LAT...LON 3891 10502 3900 10502 3899 10488 3891 10485
TIME...MOT...LOC 2245Z 266DEG 21KT 3896 10497 

$$

MOORE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at May 28, 3:25 PM MDT, 1 hour 22 minutes earlier.

Area forecast discussion, May 28, 3:25 PM MDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
325 PM MDT WED MAY 28 2014

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 325 PM MDT WED MAY 28 2014

CURRENTLY...

SHOWERS NOTED MAINLY OVER THE HIGHER TRRN...ESPECIALLY ACROSS THE SW
MTNS AND WETS AND S SANGRES. FLOW ALOFT IS WEAK SO SHOWERS MOVING
VERY SLOWLY. OTHERWISE IT WAS QUITE WARM WITH TEMPS IN THE 80S TO 90
ACROSS THE PLAINS...70 TO L80S VALLEYS...AND 50S AND 60S MTNS.

REST OF TODAY AND TONITE...

MAIN CHANGE I MADE TO THE FCST WAS TO INCLUDE SOME LOW END POPS TO N
EL PASO COUNTY AND TO THE SAN LUIS VALLEY FOR THE REST OF THIS
AFTERNOON AND EARLY EVENING. HRRR INDICATING A FEW SHOWERS WILL MOVE
OUT A LITTLE FARTHER ONTO THE PLAINS.

DISTURBANCE OFFSHORE OF S CALIF COAST IS BRINGING IN SOME HIGHER
LEVEL MOISTURE TO THE SW...AND THESE CLOUDS SHOULD MOVE OVER THE
REGION STARTING LATER THIS EVENING.

TOMORROW(THURSDAY)...

SHOULD SEE AN UPTICK IN HIGH CLOUDS AND SHOWERS OVER THE REGION
TOMORROW...WITH A BETTER CHANCE OF SHOWERS MOVING A BIT FARTHER ONTO
THE PLAINS AS FLOW ALOFT SHIFTS TO MORE SW ALOFT...ESPECIALLY OVER
THE WESTERN SECTIONS OF THE PLAINS. FAR EASTERN PLAINS SHOULD REMAIN
DRY THROUGH LATE TOMORROW AFTERNOON. MAX TEMPS TOMORROW SHOULD BE
ABOUT SIMILAR TO TODAYS HIGHS. \/HODANISH

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 325 PM MDT WED MAY 28 2014

PRIMARY METEOROLOGICAL ISSUES DURING THE LONGER TERM APPEAR TO BE
TEMPERATURES AND POPS...WITH ATTENDANT HEAVY RAIN/SEVERE THREAT
AT TIMES DURING PERIODS OF DEEPER ATMOSPHERIC MOISTURE
INTRUSIONS.

INITIALLY...RECENT LONGER TERM COMPUTER SIMULATIONS AND FORECAST
MODEL SOUNDINGS SUGGEST THAT A SOMEWHAT ACTIVE METEOROLOGICAL
PATTERN SHOULD BE NOTED AT TIMES OVER THE FORECAST DISTRICT FROM
THURSDAY EVENING INTO SATURDAY AS UPPER ENERGY ROTATING AROUND
UPPER LOW OVER THE PACIFIC NORTHWEST/INTER-MOUNTAIN REGION
INTERACTS WITH ADEQUATE ATMOSPHERIC MOISTURE VALUES. WFO PUEBLO
WILL NEED TO MONITOR FOR STRONG STORMS AND LOCALLY HEAVY
RAIN(ESPECIALLY OVER/NEAR AREA BURN SCARS) DURING THIS
TIME-FRAME.

SATURDAY NIGHT INTO SUNDAY APPEARS TO BE A TRANSITION DAY TO
DRIER CONDITIONS AS UPPER DISTURBANCE MOVING INTO/ACROSS MONTANA
ALLOWS A DRIER AIRMASS TO DEVELOP OVER THE MAJORITY OF THE CWFA.

FORECAST DISTRICT SHOULD CONTINUE TO NOTICE BASICALLY DRY
CONDITIONS INTO TUESDAY AS TRANSITORY UPPER ZONAL TO UPPER
RIDGING PATTERN IMPACTS THE FORECAST DISTRICT.

A RETURN TO A MORE UNSETTLED METEOROLOGICAL REGIME SHOULD THEN
DEVELOP FROM LATER TUESDAY INTO AT LEAST NEXT WEDNESDAY AS DEEPER
ATMOSPHERIC MOISTURE...NORTHERLY SURGE OVER EASTERN SECTIONS AND
UPPER DISTURBANCES IMPACT SOUTHERN COLORADO.

LATEST COMPUTER SIMULATIONS SUGGEST THAT THE SEVERE WEATHER
THREAT MAY BE INCREASING BY NEXT WEDNESDAY(ESPECIALLY EASTERN
SECTIONS) AS MEAN LAYER SHEAR...ATMOSPHERIC MOISTURE AND
INSTABILITIES ALL BECOME MORE FAVORABLE.

FINALLY...ABOVE CLIMATOLOGICAL LATE MAY/EARLY JUNE TEMPERATURES
ARE ANTICIPATED DURING THE LONGER TERM WITH THE WEEKEND EXPECTED
TO EXPERIENCE THE WARMEST CONDITIONS...WHILE BY MID-WEEK NEXT
WEEK TEMPERATURES DROP TO NEAR SEASONAL AVERAGES.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 325 PM MDT WED MAY 28 2014

VFR CONDITIONS EXPECTED AT ALL 3 TAF SITES...KPUB...KALS AND KCOS
THROUGH TOMORROW AFTERNOON. AN ISOLD WEAK TSRA WILL BE POSSIBLE LATER
THIS AFTERNOON AND TOMORROW AFTERNOON AT KCOS AND KALS...BUT
PROBABILITY TOO LOW TO MENTION EXPLICITLY IN TAF PRODUCT.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

NONE.

&&
Hazardous weather outlook, May 28, 11:04 AM MDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1104 AM MDT WED MAY 28 2014

COZ058>089-093>099-291715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1104 AM MDT WED MAY 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE OVER AND
NEAR THE HIGHER TERRAIN THIS AFTERNOON THROUGH THE EARLY EVENING
HOURS. THE MAIN THREATS FROM STORMS THAT DO DEVELOP WILL BE
LIGHTNING AND GUSTY WINDS TO AROUND 40 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AFTERNOON AND EVENING THUNDERSTORMS WILL BECOME A LITTLE MORE
NUMEROUS ON THURSDAY...AND ESPECIALLY FRIDAY...THEN CHANCES FOR
STORMS GRADUALLY DECREASE OVER THE WEEKEND AS MOISTURE LEVELS
FALL. THE MAIN STORM THREATS WILL BE LIGHTNING AND WIND GUSTS
AROUND 45 MPH. HOWEVER...A FEW STORMS...FRIDAY THROUGH
SUNDAY...MAY BECOME STRONG TO SEVERE...PRODUCING LARGE
HAIL...GUSTY WINDS TO OVER 60 MPH AND LOCALLY HEAVY RAIN. FLASH
FLOODING OVER BURN SCARS MAY BE POSSIBLE...ESPECIALLY ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

HODANISH

In the hours before

Special weather statement, May 28, 4:47 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
447 PM MDT WED MAY 28 2014

COZ081-084-085-282315-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
447 PM MDT WED MAY 28 2014

...SPECIAL WEATHER STATEMENT...

AT 445 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS OVER CASCADE-CHIPITA PARK...OR 12 MILES NORTHWEST OF
COLORADO SPRINGS...MOVING EAST AT 25 MPH.

RAINFALL AMOUNTS OF .10 INCHES OR LESS WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THESE SHOWERS. IT IS NOT LIKELY TO CAUSE
FLOODING.

LAT...LON 3891 10502 3900 10502 3899 10488 3891 10485
TIME...MOT...LOC 2245Z 266DEG 21KT 3896 10497

MOORE

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 4:51 PM MDTSpecial Weather StatementPUBCuster24 min

Nearby

Special Weather Statements in Colorado, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.